Alert archive / Missouri / Wind Advisories in 2014

Wind Advisory 11, NWS Kansas City, MO

March 25, 20149 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 25, 2014, 3:50 PM CDT for 9 counties in Missouri; 7 counties in Kansas. It took effect at Mar 26, 2014, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:50 PM CDT (20:50 UTC)
In effect from
Mar 26, 2014, 11:00 AM CDT
Expired
Mar 26, 2014, 7:00 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS73 KEAX 252050
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT TUE MAR 25 2014

...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS LATE WEDNESDAY MORNING AND AFTERNOON...


KSZ025-102-MOZ001-002-011-012-020-260500-
/O.NEW.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH
350 PM CDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM
CDT WEDNESDAY. 

* TIMING: WIND SPEEDS WILL INCREASE RAPIDLY BY LATE WEDNESDAY MORNING
  AND CONTINUE THROUGH THE AFTERNOON.

* WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH
  OCCASIONAL GUSTS OF 45 MPH OR HIGHER.

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE
  INTERSTATE 70...HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS
  OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER
  DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE
  TOSSED AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
4 follow-up statements
135 
WWUS73 KEAX 260352
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT TUE MAR 25 2014

...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS LATE WEDNESDAY MORNING AND AFTERNOON...

KSZ025-102-MOZ001-002-011-012-020-261200-
/O.CON.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH
1052 PM CDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
WEDNESDAY. 

* TIMING: WIND SPEEDS WILL INCREASE RAPIDLY BY LATE WEDNESDAY 
  MORNING AND CONTINUE THROUGH THE AFTERNOON. 

* WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 MPH OR HIGHER. 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70...
  HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH 
  PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY 
  IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
569 
WWUS73 KEAX 260851
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT WED MAR 26 2014

...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS LATE WEDNESDAY MORNING AND AFTERNOON...

KSZ057-060-103>105-MOZ003-004-013-028-262200-
/O.EXA.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH-GENTRY-
DE KALB-PLATTE-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...GRANT CITY...ALBANY...STANBERRY...
PARKVILLE...PLATTE CITY...WESTON
351 AM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* TIMING: WIND SPEEDS WILL INCREASE RAPIDLY LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON.

* WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 MPH OR HIGHER. 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 
  70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF 
  HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER 
  DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL 
  BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ025-102-MOZ001-002-011-012-020-262200-
/O.CON.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH
351 AM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* TIMING: WIND SPEEDS WILL INCREASE RAPIDLY LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON.

* WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 MPH OR HIGHER. 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 
  70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF 
  HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER 
  DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL 
  BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CDB
581 
WWUS73 KEAX 262031
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT WED MAR 26 2014

...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS LATE WEDNESDAY MORNING AND AFTERNOON...

KSZ025-057-060-102>105-MOZ001>004-011>013-020-028-270000-
/O.CON.KEAX.WI.Y.0011.000000T0000Z-140327T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-
BUCHANAN-PLATTE-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...OREGON...SAVANNAH...
ST. JOSEPH...PARKVILLE...PLATTE CITY...WESTON
331 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: WIND SPEEDS WILL CONTINUE THROUGH THE EVENING.

* WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 MPH OR HIGHER. 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 
  70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF 
  HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER 
  DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL 
  BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
260 
WWUS73 KEAX 262358
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT WED MAR 26 2014

KSZ025-057-060-102>105-MOZ001>004-011>013-020-028-270100-
/O.EXP.KEAX.WI.Y.0011.000000T0000Z-140327T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-
BUCHANAN-PLATTE-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...OREGON...SAVANNAH...
ST. JOSEPH...PARKVILLE...PLATTE CITY...WESTON
658 PM CDT WED MAR 26 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WHILE BREEZY SOUTH SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THIS
EVENING AND INTO THE OVERNIGHT HOURS...HAZARDOUS WINDS WITH GUSTS IN
EXCESS OF 45 MPH ARE NO LONGER EXPECTED. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:37 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 25, 12:37 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT Tue Mar 25 2014

.DISCUSSION...
Issued at 320 AM CDT TUE MAR 25 2014

Today:

Well below normal temperatures are expected today with high pressure
tracking across the area and cold temperatures aloft. It will feel
rather chilly through morning as north winds prevail. These
are expected to diminish into the afternoon as the center of the
high moves through.

Wednesday:

Strong southerly low-level flow will begin overnight Tuesday and
persist through the day Wednesday. This will advect warmer and more
moist air aloft into the region and with deep mixing we should be
able to climb into the upper 50s and lower 60s. Winds will be quite
strong during the afternoon and have increased wind speeds in our
western forecast area to the 26 to 28 kt range. Winds may gust close
to 40 kts in our west as well. While it won't be as windy across the
eastern CWA, it will still be windy and humidity values should be
lower in our east as well. Grasses are still mostly cured and with
wind gusts near or even higher than the minimum humidity values
across most of the forecast area, very high fire danger will exist
during the afternoon hours.

Thursday:

The strong and persistent southerly flow will also transport deeper
moisture into the region and scattered to widespread showers are
expected to develop during the overnight. During the day, greater
instability builds and as a result an increasing number of
thunderstorms are expected. Low to mid-level flow is nearly
unidirectional with strong winds from the southwest between 850 and
500 mb. Surface winds should be veered to the south/southwest ahead
of the front and this may keep this from being a better setup for
discrete severe storms. But strong low-level shear, unidirectional
winds and modest instability could support some severe wind gusts as
any discrete storms should become more linear as the cold front
sweeps into the area. The best chances for any severe storms should
be along and south of Highway 36 from eastern Kansas early in the
afternoon through central Missouri by late in the afternoon or early
evening. Storms look to exit our forecast area around 00Z with
quieter weather behind the front during the evening and overnight
hours.

Friday - Monday:

In the wake of the front, cooler temperatures are expected for
Friday, but this will be a bump in the road as we head into the
weekend. Highs Saturday look to be about 15 degrees warmer than
Friday as the flow becomes southerly and advects warmer air back into
the region. This trend will continue on Sunday which looks like an
absolutely gorgeous day to do any Spring yard work as highs will
climb into the 70s across the region. The uncertainty builds into
Monday however, with the ECMWF developing a strong surface low with
plenty of wrap around moisture/clouds moving into eastern Kansas and
western Missouri. The forecast is more closely aligned to the 00Z GFS
and the previous ECMWF which trended temperatures down but not nearly
as much as the latest ECMWF.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1235 PM CDT TUE MAR 25 2014

Main focus is with strong winds this afternoon and then Wednesday
morning. Pressure gradient will relax allowing winds to quickly
diminish by late afternoon from west to east. Strong warm air
advection aloft moving in from the southwest overnight will likely
create a narrow winds for LLWS a few hours either side of sunrise.
Winds around the 2k ft agl will increase to 50kt+ after 12z over
eastern KS and far western MO. With minimal interference from a
nocturnal inversion these winds will quickly mix down to the surface
by mid morning and create windy conditions. Otherwise...VFR conditions.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...MJ
Hazardous weather outlook, Mar 25, 11:45 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 AM CDT TUE MAR 25 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261645-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1145 AM CDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHERLY WINDS ARE ANTICIPATED WEDNESDAY AFTERNOON ACROSS
EASTERN KANSAS AND WESTERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE WEDNESDAY NIGHT...BUT SHOULD REMAIN BELOW SEVERE
LIMITS. HIGH CHANCES FOR THUNDERSTORM ACTIVITY ARRIVE THURSDAY
AFTERNOON AND A FEW OF THESE STORMS COULD BECOME SEVERE.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.